MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802416
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient stated he had trouble inserting the catheter with the lube packet.The patient wanted to try hydrophilic catheters.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "outside diameter is too large".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.".

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9194273
Report Number1018233-2019-06510
Device Sequence Number14005149
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number802416
Device Catalogue Number802416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1